MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G56236
Medical Device Problem Codes Material Separation (1562); Unraveled Material (1664)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: unknown.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an unknown procedure, a flexor high-flex ansel guiding sheath unraveled and separated upon removal of the device.Access was obtained in the leg and a contralateral approach was used.An unknown wire guide was in the lumen of the device; however, the dilator was not reinserted prior to removal of the device from the patient.Details of the patient's anatomy are unknown, but resistance was reported upon removal of the device.The incision at the access site was extended and the separated portion of the device "came out well".There has been no report that any part of the device remained in the patient's body, that the patient required any additional procedures, or that the patient experienced any adverse effects due to this event.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during an unknown procedure, a flexor high-flex ansel guiding sheath unraveled and separated upon removal of the device.Access was obtained in the leg and a contralateral approach was used.An unknown wire guide was in the lumen of the device; however, the dilator was not reinserted prior to removal of the device from the patient.Details of the patient's anatomy are unknown, but resistance was reported upon removal of the device.The incision at the access site was extended and the separated portion of the device "came out well".There has been no report that any part of the device remained in the patient's body, that the patient required any additional procedures, or that the patient experienced any adverse effects due to this event.Investigation evaluation: a review of the complaint history, device history record, drawing, documentation, instructions for use (ifu), manufacturing instructions, quality control, and specifications was conducted during the investigation.The complaint device was not returned to cook for investigation; however, photos were provided, showing separation of the device.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.As there are adequate inspection activities established, and objective evidence that the dhr was fully executed it was concluded that there is no evidence that nonconforming product exists in house or in the field.Cook reviewed the complaint technical summary for flexor introducer tubing separation/unraveling.The complaint technical summary details the quality, manufacturing, and design controls in place to prevent this failure, and the labeling provided to the customer.The document also includes the conclusions of relevant risk assessments and corrective and preventative actions.The product ifu instructs to reinsert the dilator prior to removal.Based on the information provided and the results of the investigation, cook has concluded that unintended use error contributed to the event, as the dilator was not reinserted prior to removal, as instructed in the ifu.A capa is ongoing to address this failure mode.The risk analysis for this failure mode was reviewed and no additional action was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10129489
Report Number1820334-2020-01087
Device Sequence Number3342154
Product Code DYB
UDI-Device Identifier00827002562363
UDI-Public(01)00827002562363(17)221114(10)10151210
Combination Product (Y/N)N
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/14/2022
Device Model NumberG56236
Device Catalogue NumberKCFW-6.0-35-55-RB-HFANL1-HC
Device Lot Number10151210
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/25/2020
Supplement Date Received by Manufacturer08/06/2020
Initial Report FDA Received Date06/08/2020
Supplement Report FDA Received Date08/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1